Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 237, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 27, 2000, 6:15 PM CDT for Lawrence County, Alabama. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 27, 2000, 6:15 PM CDT (23:15 UTC)
- Expired
- Apr 27, 2000, 7:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Lawrence County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 6:25 PM CDT | Hail 0.75 | Moulton, AL | Dime size hail fell just north of Moulton. |
| Apr 27, 7:10 PM CDT | Hail 0.88 | Moulton, AL | Nickel size hail was reported southwest of Moulton. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2193 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
687 WUUS54 KBMX 272315 SVRBHM ALC079-280000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 615 PM CDT THU APR 27 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN NORTHWEST ALABAMA... * UNTIL 700 PM CDT. * AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF MOULTON...MOVING EAST AT 50 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...MOULTON AND HILLSBORO. LARGE HAIL IS LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE TO A SUBSTANTIAL SHELTER. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:51 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Apr 27, 2:51 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 251 PM CDT THU APR 27 2000 TIGHT AND VIGOROUS VORT MAX ASSOCIATED WITH THE MONTANA CLIPPER OVER MO WILL REACH THE TN VALLEY THIS EVENING. ACCOMPANYING SURFACE LOW FORECAST BY THE ETA TO BY NEAR HSV BY 06Z. THUNDERSTORMS HAVE BROKEN OUT OVER SOUTHERN IL AND SE MO AND THESE ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY AS THEY PLUNGE SSE TOWARD THE TN VALLEY OF AL THIS EVENING. MOISTURE IS LIMITED BUT DYNAMICS ARE FAIRLY STRONG AND LAPSE RATES ARE STEEP. EXPECT THUNDERSTORMS TO SLOWLY DIMINISH WITH THE LOSS OF SURFACE HEAT LATER DURING THE EVENING AND THE SLIGHT RISK AREA IS SO FAR CONFINED TO A FAIRLY SMALL PART OF N AND NW AL. HOWEVER WITH DEWPOINTS STILL ON THE RISE...THE ETA SURFACE LIS ARE FORECAST TO STAY NEGATIVE THRU 06Z. IF THE STORMS STAY STRONG THAT LONG THEN PARTS OF CENTRAL AL COULD BE AFFECTED BY SEVERE WEATHER. ISOLATED SUPER CELLS POSSIBLE TN VALLEY EARLY THIS EVENING AND STORMS COULD EVOLVE INTO A NNE-SSW LINE LATER. BELIEVE MOST PRECIP WILL BE OUT OF AL WELL BEFORE MORNING BUT LOOK FOR RESIDUAL MOISTURE WEST OF THE LOW AND LINGERING COLD AIR ALOFT TO BE SUFFICIENT FOR THUNDERSTORM REDEVLOPMENT DURING THE DAY FRIDAY... MORE NUMEROUS NORTH AND EAST OF BIRMINGHAM. SCATTERED CLOUDINESS REFORMING OVER THE EAST ON SATURDAY BUT GENERALLY FAIR WEATHER FOR THE WEEKEND WITH TEMPS WARMING UP AS THE UPPER RIDGE BUILDS EASTWARD. HSV BB 051/071 046/075 046 07730 BHM BU 053/074 045/076 046 07610 MGM BU 057/075 047/082 047 076-0= .BHM...NONE. 07 NNNN
In the hours before
Special weather statement, Apr 27, 2:00 PM CDT, 4 hours 15 minutes before
ALZ001>038-040>050-272130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 200 PM CDT THU APR 27 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A SURFACE LOW PRESSURE SYSTEM, CURRENTLY MOVING SOUTHEASTWARD OVER SOUTHEASTERN MISSOURI, WILL BE CONTINUE TOWARD ALABAMA THROUGHOUT THE EVENING. THIS SYSTEM WILL BEGIN TO AFFECT OUR WEATHER LATER ON THIS EVENING AND DURING THE OVERNIGHT HOURS. SHOWERS AND A FEW THUNDERSTORMS SHOULD FORM OUT AHEAD OF THE LOW AS IT MOVES TOWARDS THE STATE TONIGHT. ISOLATED SUPERCELLS, WITH LARGE HAIL, DAMAGING WINDS, AND TORNADOES COULD BE OCCURRING ACROSS WESTERN TENNESSEE AND NORTHERN MISSISSIPPI BY LATE THIS AFTERNOON. THESE COULD BE MOVING INTO NORTHWESTERN ALABAMA BEFORE SUNSET. AS THE AFTERNOON DISCUSSION OUT OF SPC STATES, THE SEVERE POTENTIAL SHOULD GRADUALLY DECREASE AFTER DARK. EXPECT SHOWERS AND STORMS TO CONTINUE OVERNIGHT, AND THEY SHOULD MOVE OVER MUCH OF NORTHERN AND CENTRAL ALABAMA DURING THE NIGHT TIME HOURS. ALTHOUGH THE INTENSITY OF THE STORMS SHOULD HAVE DECREASED BY THEN, AN ISOLATED SEVERE THUNDERSTORM COULD STILL BE ENCOUNTERED OVERNIGHT. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL COULD BECOME NECESSARY THIS EVENING AND TONIGHT, ESPECIALLY OVER NORTHWESTERN PORTIONS OF ALABAMA. EMERGENCY MANAGEMENT AND SPOTTERS OVER THE REMAINDER OF THE FORECAST AREA SHOULD MONITOR THE WEATHER SITUATION LATER ON TONIGHT, IN THE EVENT THAT THE SEVERE WEATHER POTENTIAL CHANGES OVER YOUR AREA. NNNN
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 4:38 PM CDT | Severe Thunderstorm Warning | BMX | Limestone | 37 min |
| Apr 27, 4:46 PM CDT | Severe Thunderstorm Warning | BMX | Madison | 44 min |
| Apr 27, 5:14 PM CDT | Severe Thunderstorm Warning | BMX | Jackson | 46 min |
| Apr 27, 5:46 PM CDT | Severe Thunderstorm Warning | BMX | Franklin | 59 min |
| Apr 27, 6:09 PM CDT | Severe Thunderstorm Warning | BMX | Colbert, Lauderdale | 51 min |
| Apr 27, 6:49 PM CDT | Severe Thunderstorm Warning | BMX | Limestone | 41 min |
| Apr 27, 6:59 PM CDT | Severe Thunderstorm Warning | BMX | Lawrence | 46 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.